Medizinische Universität Graz Austria/Österreich - Forschungsportal - Medical University of Graz

Logo MUG-Forschungsportal

Gewählte Publikation:

SHR Neuro Krebs Kardio Lipid

Mössner, R; Zimmer, L; Berking, C; Hoeller, C; Loquai, C; Richtig, E; Kähler, KC; Hassel, JC; Gutzmer, R; Ugurel, S.
Erythema nodosum-like lesions during BRAF inhibitor therapy: Report on 16 new cases and review of the literature.
J Eur Acad Dermatol Venereol. 2015; 29(9):1797-1806 (- Case Report)
Web of Science PubMed FullText FullText_MUG

 

Autor/innen der Med Uni Graz:
Richtig Erika
Ugurel-Becker Selma
Altmetrics:

Dimensions Citations:

Plum Analytics:
Abstract:
BRAF inhibitors have been licensed for the therapy of BRAF-mutated melanoma. Recently, inflammatory skin lesions clinically resembling erythema nodosum have been reported as therapy side-effects that may lead to treatment discontinuation. To identify and characterize cases with BRAF inhibitor-associated erythema nodosum-like inflammatory skin lesions and development of an algorithm for their management. Retrospective chart review of melanoma patients treated with BRAF inhibitors in 14 departments of Dermatology in Germany and Austria and PubMed search for cases in the literature. Sixteen patients were identified who developed erythema nodosum-like lesions under BRAF inhibitor therapy; 14 had received vemurafenib and two dabrafenib plus trametinib. The most frequently involved body sites were the legs. Histopathology was performed in five cases and revealed panniculitis in three and vasculitis in two patients respectively. Arthralgia and fever were associated symptoms in 44% and 31% of patients respectively. Inflammatory symptoms led to discontinuation of treatment in three patients, while in the majority of cases symptomatic management was sufficient. Skin lesions finally resolved despite continued BRAF inhibitor therapy in seven patients. In the literature, 19 additional patients with similar cutaneous appearance under BRAF inhibitors could be identified. An algorithm for the management of such lesions is proposed. Erythema nodosum-like skin lesions histologically correspond to panniculitis and/or vasculitis. Symptomatic treatment may be sufficient. However, additional work-up and interruption of BRAF inhibitor therapy may be necessary in severe cases which are commonly associated with systemic symptoms. © 2015 European Academy of Dermatology and Venereology.
Find related publications in this database (using NLM MeSH Indexing)
Adult -
Aged -
Biopsy -
Erythema Nodosum - diagnosis Erythema Nodosum - drug therapy Erythema Nodosum - genetics
Female -
Humans -
Imidazoles - therapeutic use
Indoles - therapeutic use
Male -
Middle Aged -
Oximes - therapeutic use
Proto-Oncogene Proteins B-raf - antagonists & inhibitors Proto-Oncogene Proteins B-raf - genetics Proto-Oncogene Proteins B-raf - metabolism
Retrospective Studies -
Skin - pathology
Sulfonamides - therapeutic use
Young Adult -

© Meduni Graz Impressum